Aa
A
A
A
Close
Immunization & Vaccine Community
679 Members
Avatar universal

H1N1 Flu Shot Adverse Reaction

Hi. Let me tell you a bit about my current situation and background. All my neurological symptoms began after my flu shot this September. The day after I developed a sever headache that lasted for 5 days ( I never get headaches, knew it was strange to). As soon as the headaches stopped 5 days later I went to bed that night and my left foot felt very weird. I didn't think much of it so went to sleep and woke up and it was still there. The next few days and weeks I developed tingling through my whole body, dizzy, sever throwing up, extreme right side abdominal pain, some loss of bowel and urinary movements, somewhat left eye pain/discomfort,and complete exhaustion. I lost about 15 pounds as I couldn't eat and was sick every time. Went to the ER couple times they didn't know what was wrong. I called my Doctor where I got the shot and she was a bit concerned and referred me to a Neurologist that she knew. I had a 1.5T MRI done on my brain and the results came back completely normal. She said I was just anxious but I know when something isn't right. The symptoms have now resolved except somewhat of an internal tremor/vibration, my left foot burns a lot on and off, pain in my legs, and muscle spasms in my body all over. Its been a very strange few months, never experienced anything like this before. I am seeing another Neurologist at UT here in Houston. he did a MRI on my spine complete and said ti was normal too. he thinks I may of had somewhat an infection of some sort but he has no idea what is causing this. he has done a clinical exam and said everything looks normal apart somewhat brisk reflexes although im really anxious and only 24 he thinks that could be the reason and a lot of my family have brisk reflexes too. I am so frustrated as I still don't feel myself and when the Neuro isn't sure whats going on as well its frustrating. I have a followup apt in February and he wants to see how I am feeling then and if not better then possible other MRI.

** Has anyone had a similar reaction , I am desperate to speak to people who have and when and if their symptons cleared up**
7 Responses
Avatar universal
I only come back here occasionally so just caught this post
There were a number of us from a few years ago who felt just the same after the swine flu vac .it all went on for about two years sort of petering out or going .no one comes back now so they must have got better.i am left with a few problems..numb foot and sometimes my skin tingles or burns.but it is better than it was.my muscles twitch on times and my eye lids too
I had all the scans etc.  came back clear..but I seemed to develop sjogrens from it,which is an autoimmune thing in which the glands don't produce saliva or tears
Chris
Avatar universal
Hi Chris! thanks for getting back to me. i did stumble across that forum and noticed a lot of people had similar reactions. So frustrating that a 5 second flu shot can turn your health upside down. i am much better then i was a while ago but still not right. The constant burning in my feet, sore legs, and vibrations are very very irritating. Not to mention i am tired all the time! my biggest concern is MS, but my MRI for spine and brain came back clear which is a relief. I have a massive family and we have no history of any of that type of things. Did you take any vitamins or anything to relieve your symptoms? My neuro prescribed Lyrica but i don't want to take that bc I don't want any other crap in my body! If i knew i would be back to normal come time i would be so happy, the uncertainy is killing me. Take care and hear from you soon.
Avatar universal
Steph, I am a nurse in Indiana and I have heard of many others having a similar or worse reaction as you.  Please report your reaction to VAERS.  Google National Vaccine Information Center and file a VAERS report there.  Please consider never getting another vaccine until you have researched them and the vaccine program fully.  I hope you recover, dear.  RN
Avatar universal
Hi! thank you i will report this info to them! i am very upset as my Doctor recommended it in her office and never made me aware of any side effects like this, i wish people were told of things like this. i will definitely never get a vaccine again nor will my kids come time. I am much better then i was but still not myself and this is 4 months later almost!
Avatar universal
Hi
It's good to hear hat things have eased.i think tiredness seems to be another feature of this reaction .
I recognise the frustration of just a simple few seconds turning your life upside down
But most people improved to an extent...don't know completely as all have not come back....but improve they did.
All of us were concerned at having ms etc..but all scans were ok
My dr said I had peripheral neuropathy ,which describes your skin problems,this did ease to play up when tired or with viruses or certain tablets
I seem to have to be careful with certain things against my skin as normal things can seem rough .like you I don't want those strong tablets..some did
Hope your holidays go ok for  you and your family
Avatar universal
I forgot to say.....I didn't take any tablets ,some did take vitamins .they did mention them in that blog
4851940 tn?1515698193
In your other posts you do not say that the swine flu shot contained the H1N1.

The other questions you posted were concerning whether you can get mercury poisoning from the flu shot.  And the answer to that question is No and you will see more details in my replies in those posts.

With regard to the H1N1 - It is known that some people can get severe reactions to this and the symptoms that you have had since the shot, are either from that an allergic reaction to the protein in the shots.  People who have allergies to eggs should not have any flu shots.  

People who are feeling unwell or ill, also should not be given the flu shot.

When the swine immunization first came out, we were told that 1 shot was sufficient.  I have since learned that in the UK the H1N1 is in every flu vaccine - hence when you have a flu shot every year, you are also being injected with the H1N1 vaccine.  Although I fall under the category to have a flu shot every year, I refuse to have this now.  

Nerve pain can happen for a number of reasons, and no doubt your doctor and neurologist will do further tests to find the reason for your symptoms.

As Indiananurse says, report your symptoms and that you feel these are as a result of the shot that you had to the medical profession.  You should also find information with regard to the organisation in your country, that deals with side effects due to medications, on the web.  The pharmacist may also be able to give you information with regard to contacting the correct authority that deals with these matters.

Hope you start to feel better soon.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Is a gluten-free diet right for you?
We answer your top questions about the flu vaccine.
Learn which over-the-counter medicines are safe for you and your baby
Yummy eats that will keep your child healthy and happy
Healing home remedies for common ailments